Alert archive / Virginia / Wind Advisories in 2009

Wind Advisory 5, NWS Charleston, WV

December 1, 2009Buchanan County, Dickenson County, Virginia; McDowell County, Wyoming County, West Virginia

NWS Charleston, WV issued this wind advisory at Dec 1, 2009, 2:58 PM EST for Buchanan County, Dickenson County, Virginia; McDowell County, Wyoming County, West Virginia. It took effect at Dec 2, 2009, 10:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2009, 2:58 PM EST (19:58 UTC)
In effect from
Dec 2, 2009, 10:00 AM EST
Expired
Dec 3, 2009, 3:57 AM EST
In force
18 hr
Issued by
NWS Charleston, WV

Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1899 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 011958
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
258 PM EST TUE DEC 1 2009

VAZ003-004-WVZ033>038-046-047-020400-
/O.NEW.KRLX.WI.Y.0005.091202T1500Z-091203T0300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
258 PM EST TUE DEC 1 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST WEDNESDAY. 

GUSTY SOUTHWEST WINDS WILL DEVELOP DURING THE MID MORNING HOURS ON
WEDNESDAY AND WILL BECOME STRONGER THROUGH THE DAY. THE STRONGEST
WINDS WILL BE FELT OVER THE HIGHER TERRAIN AND MOUNTAIN RIDGES OF
EASTERN WEST VIGINIA AND SOUTHWESTERN VIRGINIA...WHERE WIND GUSTS
TO 50 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
000 
WWUS71 KRLX 020254
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
954 PM EST TUE DEC 1 2009

VAZ003-004-WVZ033>038-046-047-021100-
/O.CON.KRLX.WI.Y.0005.091202T1500Z-091203T0300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
954 PM EST TUE DEC 1 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
WEDNESDAY. 

GUSTY WINDS FROM THE SOUTHEAST WILL DEVELOP DURING THE MID
MORNING HOURS ON WEDNESDAY AND WILL BECOME STRONGER THROUGH THE
DAY. THE STRONGEST WINDS WILL BE FELT OVER THE HIGHER TERRAIN AND
MOUNTAIN RIDGES OF EASTERN WEST VIGINIA AND SOUTHWESTERN
VIRGINIA...WHERE WIND GUSTS TO 50 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS71 KRLX 020911
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
411 AM EST WED DEC 2 2009

VAZ003-004-WVZ033>038-046-047-021715-
/O.CON.KRLX.WI.Y.0005.091202T1500Z-091203T0300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
411 AM EST WED DEC 2 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING. 

GUSTY WINDS FROM THE SOUTHEAST WILL DEVELOP DURING THE MORNING
HOURS ON WEDNESDAY AND BECOME STRONGER THROUGH THE DAY. THE
STRONGEST WINDS WILL BE FELT OVER THE HIGHER TERRAIN AND MOUNTAIN
RIDGES OF EASTERN WEST VIRGINIA AND SOUTHWESTERN VIRGINIA...WHERE
WIND GUSTS TO 50 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING ON AREA ROADS AND
HIGHWAYS.

&&

$$
000 
WWUS71 KRLX 021711
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1211 PM EST WED DEC 2 2009

VAZ003-004-WVZ033>038-046-047-030115-
/O.CON.KRLX.WI.Y.0005.000000T0000Z-091203T0300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
1211 PM EST WED DEC 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

GUSTY WINDS FROM THE SOUTHEAST WILL INCREASE DURING THE AFTERNOON.
THE STRONGEST WINDS WILL BE FELT OVER THE HIGHER TERRAIN AND
MOUNTAIN RIDGES OF EASTERN WEST VIRGINIA AND SOUTHWESTERN
VIRGINIA...WHERE WIND GUSTS TO 50 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING ON AREA
ROADS AND HIGHWAYS.

&&

$$
000 
WWUS71 KRLX 022116
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
416 PM EST WED DEC 2 2009

VAZ003-004-WVZ033>038-046-047-030300-
/O.CON.KRLX.WI.Y.0005.000000T0000Z-091203T0300Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
416 PM EST WED DEC 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM THIS EVENING.

STRONG GUSTY WINDS FROM THE SOUTHEAST WEDNESDAY AFTERNOON WILL
SLOWLY VEER THIS EVENING. WINDS WILL BE BLOWING MORE OUT OF THE
SOUTH...THEN EVENTUALLY BLOW OUT OF THE SOUTHWEST BY MIDNIGHT.

THE STRONGEST WINDS WILL BE FELT OVER THE HIGHER TERRAIN...PLUS
FUNNEL THROUGH FAVORED ORIENTED VALLEYS AND HOLLOWS.

WIND GUSTS TO 50 MPH ARE STILL POSSIBLE THIS WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE LIKELY.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.  USE EXTRA CAUTION WHEN DRIVING. ALSO...SECURE
LOOSE LIGHT WEIGHT OBJECTS. CONSTRUCTION SITES ARE ALSO
VULNERABLE LOCATIONS.


&&

$$
000 
WWUS71 KRLX 030141
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
841 PM EST WED DEC 2 2009

VAZ003-004-WVZ033>038-046-047-030900-
/O.EXT.KRLX.WI.Y.0005.000000T0000Z-091203T0900Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
841 PM EST WED DEC 2 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM THURSDAY.

GUSTY WINDS OF 40 TO 50 MPH...FROM THE SOUTHEAST...WERE FELT
WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING.

A COLD FRONT WILL WHIP THROUGH OVERNIGHT. WINDS WILL SHIFT...AND
BLOW MORE OUT OF THE SOUTHWEST.

THE STRONGEST WINDS WILL BE FELT OVER THE HIGHER TERRAIN...PLUS
FUNNEL THROUGH SOME FAVORED VALLEYS AND HOLLOWS.

WIND GUSTS OF 40 TO 50 MPH ARE STILL POSSIBLE OVERNIGHT...SO THE WIND
ADVISORY HAS BEEN EXTENDED UNTIL 4 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 50 MPH ARE
STILL POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...GENERATING SUDDEN CROSS WINDS. OBJECTS MAY ALSO BE
BLOWN ONTO ROADS. USE EXTRA CAUTION WHEN DRIVING.

CONSTRUCTION SITES ARE VULNERABLE LOCATIONS. IN ADDITION...SECURE
LOOSE OBJECTS OUTSIDE...AROUND THE HOUSE.

ADDITIONAL POWER OUTAGES COULD STILL OCCUR.

&&

$$

KTB
000 
WWUS71 KRLX 030857
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
357 AM EST THU DEC 3 2009

VAZ003-004-WVZ033>038-046-047-031000-
/O.CAN.KRLX.WI.Y.0005.000000T0000Z-091203T0900Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
357 AM EST THU DEC 3 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG STORM SYSTEM THAT PROMPTED THE WIND ADVISORY WILL
CONTINUE TO LIFT OUT TO THE NORTHEAST TODAY. GUSTY WINDS TO 35MPH
WILL STILL BE POSSIBLE THIS MORNING AND AFTERNOON...ESPECIALLY
WITH THE PASSAGE OF THE COLD FRONT EARLY TODAY...BUT WILL REMAIN
BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Dec 1, 12:27 PM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Dec 1, 12:27 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1227 PM EST TUE DEC 1 2009

.SYNOPSIS...
HIGH PRESSURE TODAY. LOW PRESSURE PASSES THURSDAY MORNING...FOLLOWED
BY COLDER WEATHER THURSDAY NIGHT AND FRIDAY. THE WEEKEND BRINGS A
WEAK DISTURBANCE FOLLOWED BY A HIGH PRESSURE.

&&

.NEAR TERM /THROUGH TONIGHT/...
NORTHWEST FLOW ALOFT WILL FLATTEN OUT AND BECOME MORE ZONAL ON THE
PERIPHERY OF A SOUTHERN STREAM RIDGE AS IT PASSES TO THE SOUTH.
TOWARDS THE END OF THE NEAR TERM...FLOW BECOMES SHARPLY
SOUTHWESTERLY WITH A STRONG UPPER LEVEL SYSTEM CURRENTLY AFFECTING
THE SOUTH PLAINS PUSHING EAST TO THE LOWER MISSISSIPPI VALLEY. AT
THE SURFACE...HIGH PRESSURE CENTERED SOUTH OF THE I-64 CORRIDOR WILL
PASS EAST OFF THE VIRGINIA/NORTH CAROLINA COAST AS THE
AFOREMENTIONED UPPER LEVEL APPROACHES. VARIOUS VORTICITY MAXIMA WILL
ARRIVE IN THE SOUTHWEST VIRGINIA COUNTIES JUST PRIOR TO 12Z
WEDNESDAY...WHEN THE FIRST OF THE SLIGHT CHANCE POPS RETURN TO THE
GRIDS.

THIS WILL BE CASE OF MOISTENING FROM THE TOP DOWN...SO COULD SEE
SOME RADAR RETURNS AT FIRST THAT DO NOT QUITE MAKE IT TO THE
SURFACE...AND PRIMING WILL BE REQUIRED IN THE DRIER AIR IN THE LOW
LEVELS. THIS ADDS A BIT OF DIFFICULTY TO PINPOINTING THE TIMING OF
THE RAIN IN THE SOUTHERN ZONES DESPITE THE PRESENCE OF FORCING.

GUIDANCE NUMBERS DO NOT HAVE MUCH SPREAD FOR MAX TEMPERATURES
TODAY...SO HAVE NOT STRAYED FAR FROM THEM GIVEN A RELATIVELY
BAROTROPIC SCENARIO AND NOT MUCH TO DEAL WITH IN TERMS OF CLOUD
COVER.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
THE NAM AND ECMWF SHOW SIMILAR SOLUTIONS ON THE POTENT SOUTHERN
STREAM LOW PRESSURE SYSTEM TRACKING NORTHEASTWARD FROM THE SOUTHERN
PLAINS...INTO THE OHIO VALLEY WEDNESDAY...WITH A COLD FRONT PUSHING
EAST ACROSS THE AREA WEDNESDAY NIGHT.  WHILE THE GEM/GFS H5 WAVE AND
ASSOCIATED VORT MAX LOOK FURTHER EAST...THE NAM AND SREF SHOW A MORE
CONSISTENT SOLUTIONS AND ARE RECOMMENDED. KEPT CATEGORICAL POPS WED
AND WED NIGHT ACROSS THE ENTIRE AREA...BUT ADJUSTED THEM FOLLOWING
DETAILS FROM THE NAM/SREF SOLNS. CATEGORICAL POPS REMAIN ALONG
ELEVATIONS OF 3KFT AND HIGHER ON THURSDAY AS WEST TO NORTHWEST FLOW
PUSHES MOISTURE FROM LAKE MICHIGAN INTO OUR NORTHEAST MOUNTAINS
UNDER STRONG COLD ADVECTION...ALLOWING UPSLOPE SNOW TO DEVELOP. MOST
OF THE PRECIP THURSDAY WILL BE RAIN SHOWERS...CHANGING TO SNOW
SHOWERS HIGHER ELEVATIONS OF THE NORTHERN MOUNTAINS THURSDAY
AFTERNOON...BUT WITH LITTLE SNOW ACCUMULATION.  LOW LEVEL COLD AIR
FINALLY COMES IN THURSDAY NIGHT...WITH RAIN SHOWERS CHANGING TO SNOW
SHOWERS THURSDAY NIGHT EVERYWHERE...BUT MOST OF THE ACTIVITY WILL BE
IN MOUNTAIN UPSLOPE AREAS...BRINGING LIGHT SNOW ACCUMULATIONS TO THE
MOUNTAINS BY FRIDAY MORNING. THEREFORE...KEPT POPS ACROSS THE
NORTHEAST MOUNTAINS THU NIGHT AND FRI...AND REMOVED THEM COMPLETELY
ACROSS THE LOWLANDS.

THE PREFERRED SOLUTIONS HAVE SHOWN A SLIGHT DECREASE IN THE H8 JET
AHEAD OF THE FRONT IN THEIR LAST RUNS FROM 70 TO AROUND 50 KNOTS.
HOWEVER...STRONG WIND GUSTS ARE STILL EXPECTED AS BUFKIT INDICATES
MOMENTUM TRANSFER OF NEAR 35 KNOTS WED AND WED NIGHT. THE NAM
ISENTROPIC SFC SHOWS DOWNGLIDE DYNAMICS MORE LIKELY TO AFFECT THE
HIGHER ELEVATIONS...AND IN LESS EXTENT THE LOWLANDS.
THEREFORE...INCREASE WIND GUSTS ONCE AGAIN. A WIND ADVISORY MAY BE
REQUIRED WED AND WED NIGHT.

GENERALLY WENT WITH THE SREF/GMOS COMPROMISE FOR TEMPERATURES
THROUGH THE PERIOD.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
MODELS DIFFER IN TIMING OF SYSTEMS THROUGH THE PERIOD.
NORTHWESTERLY FLOW TURNS MORE WESTERLY ON FRIDAY AND ANY SNOW
SHOWER ACTIVITY WILL GRADUALLY DIMINISH...EXCEPT FOR THE EASTERN
MOUNTAINS OF WV. COLDEST TEMPERATURES OF THE SEASON SO FAR ARE ON
TAP AS 85H TEMPS OF -7 TO -12 MOVE IN DURING THE DAY ON FRIDAY.

UNCERTAINTY IN THE TIMING OF FORECAST SYSTEMS..AS GFS BRINGS
ANOTHER SHORT WAVE AROUND THE MEAN TROF AND OVER THE REGION ON
FRIDAY NIGHT AND SATURDAY. HOWEVER ECMWF IS SLOWER BUT STILL HAS
SAME WAVE MOVING THROUGH ON SATURDAY. ONLY KEPT SLIGHT CHC POPS IN
DUE TO UNCERTAINTY. TEMPS WILL HOVER AROUND FREEZING IN THE
LOWLANDS AND 20S IN THE HIGHER ELEVATIONS OF THE EASTERN
MOUNTAINS..AS 85H TEMPS -13 TO -14 RANGE.

MODELS BRING IN HIGH PRESSURE FOR SUNDAY AND MONDAY WITH
TEMPERATURES MODERATING BACK INTO THE 30S AND LOWER 40S.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS AND LIGHT WINDS FOR REMAINDER OF DAY UNDER SURFACE
HIGH PRESSURE. MID AND HIGH LEVEL CLOUDS ADVECT IN TONIGHT.
INCREASING PRESSURE GRADIENTS...ESPECIALLY OVER THE EASTERN
MOUNTAINS LEAD TO SHORT PERIOD OF LLWS AT KBKW AND KEKN BEFORE BL
MIXING OCCURS WED MORN. SE WINDS CONT TO INCREASE THROUGH THE DAY
WEDNESDAY...WITH LOWERING AND THICKENING CLOUDS AS STRONG STORM
SYSTEM APPROACHES FROM THE SW.

AFTER 18Z WEDNESDAY...
IFR POSSIBLE IN RAIN WEDNESDAY AFTERNOON AND NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...26/ARJ
NEAR TERM...26
SHORT TERM...ARJ
LONG TERM...JS
AVIATION...KMC
Hazardous weather outlook, Dec 1, 4:37 AM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
437 AM EST TUE DEC 1 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
039-040-020945-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
437 AM EST TUE DEC 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033>038-046-047-020945-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
POCAHONTAS-RANDOLPH-
437 AM EST TUE DEC 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WIND ADVISORY MAY BE NEEDED ACROSS THE HIGHER ELEVATIONS
WEDNESDAY THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Virginia, 2009Wind Advisories in West Virginia, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.